Vit E Post Op?

I am really upset. I have tried to be so careful but I misread my discharge papers and it said to take vit e post op so I asked my husband to go get 400iu vit e and started taking TWO days after surgery. What is said when I looked closer was take it after post op appt which I don't have until next week. Worse, I have noticed my bruising increasing. I am so upset that I may have caused a hematoma or a blood clot somewhere in my body and don't know what to do.

Doctor Answers (11)

Breast Enhancement Surgery

+1
Vitamin e has never been proven to do anything and people are actually thinking its bad for incisions now, so nothing to worry about


New York Plastic Surgeon
5.0 out of 5 stars 36 reviews

Vitamin e post op

+1

It is very unlikely that the vitamin E you have taken has hurt anything.  Good luck.

Sacha Obaid, MD
Dallas Plastic Surgeon
4.5 out of 5 stars 20 reviews

Vitamin E post op

+1

It is unlikely that Vitamin E has caused the bruising you are experiencing.  Some bruising is not uncommon after surgery.  Follow up with your plastic surgeon to ensure that all is within normal limits.

Mennen T. Gallas, MD
Katy Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Post operative bruising

+1

It is unlikely that the vitamin E you have taken has caused bleeding.  It is more likely it is a normal outcome from your surgery and hopefully nothing to be concerned about.  If you are worried I would go and see your surgeon to check everything is ok.

Kind regards,

 

Dean

Dean Trotter, MBBS, FRACS
Melbourne Plastic Surgeon
5.0 out of 5 stars 2 reviews

Vitamin E unlikely source of short term bruising

+1

The bleeding effect of Vitamin E occurs after long term use of this vitamin.  A few doses of it after surgery is not the cause of your bruising.   Most likely it is just normal bruising.  If it seems unusual to you then you should check with your plastic surgeon.  

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Vitamin E in Post Op Period

+1

With the issues you described, you should follow up with your plastic surgeon.  It is highly unlikely that taking the vitamin E increased your bruising at this stage of recovery. 

Robert E. Zaworski, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 24 reviews

Vitamin E in the Post Op period

+1

It's unlikely that you caused increased bruising by taking Vitamin E. Sometimes post op bruising just becomes more noticeable as it's resolving b/c as the blood in the tissue breaks down the bruise changes colors.

It's even less likely that you caused a blod clot from taking Vitamin E!

If you do have any concern about a hematoma or any problem, however, you should definitely make an appointment to see your surgeon and have him/her evaluate you.

Best of luck!

David Cangello, MD
New York Plastic Surgeon
5.0 out of 5 stars 6 reviews

Vit E Post Op?

+1

Thanks for sharing your concern

It is unlikely that the Vit E has caused any problems. Your bruising should resolve over the next few days. If you are concerned about a bleed or clot I suggest you see your Plastic Surgeon who can then examine you to decide what is appropriate

Hope this helps

Naveen Somia, MBBS, PhD, FRACS
Sydney Plastic Surgeon
5.0 out of 5 stars 27 reviews

Vitamin E 2 days after surgery

+1
The increase in bruising most likely would have occurred with or without the initiation of vitamin E. Bruising after after tends to get darker in the early stages after surgery. As long as your breasts have not become significantly more swollen or tense, then a hematoma formation is less likely. But if you still have concerns, you should contact your plastic surgeon for reassurance. Thank you for sharing your question and concerns. Best wishes.

Gregory Park, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 52 reviews

Vit E Post Op?

+1

If you have specific concerns about post op management, you should discuss them with your surgeon. It is quite unlikely that any harm has been done by taking Vitamin E. All the best. 

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.